Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 61, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 2018, 2:06 AM CDT for 5 counties in Illinois. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 2:06 AM CDT (07:06 UTC)
- Expired
- Jun 10, 2018, 2:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:08 AM CDT | TSTM WND DMG | Maquon, IL | REPORT OF A TREE DOWN. TIME ESTIMATED BY RADAR. |
| Jun 10, 2:19 AM CDT | TSTM WND DMG | 1 S Farmington, IL | REPORTS OF TREES DOWN, ALONG WITH NUMEROUS SMALL LIMBS. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
266
WUUS53 KILX 100706
SVRILX
ILC057-095-123-143-175-100745-
/O.NEW.KILX.SV.W.0061.180610T0706Z-180610T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
206 AM CDT SUN JUN 10 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Marshall County in central Illinois...
Northeastern Fulton County in west central Illinois...
Stark County in north central Illinois...
Southern Knox County in west central Illinois...
Peoria County in central Illinois...
* Until 245 AM CDT
* At 204 AM CDT, severe thunderstorms were located along a line
extending from near Castleton to Elmore to near Knoxville, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Peoria, Canton, East Peoria, Bartonville, Chillicothe, Creve Coeur,
West Peoria, Abingdon, Knoxville, Farmington, Elmwood, Bellevue,
Princeville, Rome, Wyoming, Dunlap, Cuba, Toulon, Hanna City and
Glasford.
This includes the following highways...
Interstate 474 between mile markers 0 and 8.
Interstate 74 between mile markers 50 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4118 8964 4115 8964 4115 8960 4092 8934
4092 8947 4079 8957 4070 8955 4060 8969
4044 9021 4083 9045 4089 9044 4101 9004
4124 8974 4124 8970
TIME...MOT...LOC 0704Z 326DEG 23KT 4115 8974 4096 9000 4086 9035
HAIL...<.75IN
WIND...60MPH
$$
HJS2 follow-up statements
927
WWUS53 KILX 100737
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
237 AM CDT SUN JUN 10 2018
ILC057-095-100747-
/O.CAN.KILX.SV.W.0061.000000T0000Z-180610T0745Z/
Fulton-Knox-
237 AM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON AND
SOUTHERN KNOX COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4118 8964 4115 8964 4115 8960 4092 8934
4092 8947 4079 8957 4070 8955 4069 8958
4060 8969 4054 8987 4062 8988 4063 8999
4105 8999 4124 8974 4124 8970
TIME...MOT...LOC 0737Z 270DEG 23KT 4100 8961 4081 8987 4071 9022
$$
ILC123-143-175-100745-
/O.CON.KILX.SV.W.0061.000000T0000Z-180610T0745Z/
Marshall-Stark-Peoria-
237 AM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WESTERN MARSHALL...STARK AND PEORIA COUNTIES...
At 237 AM CDT, severe thunderstorms were located along a line
extending from near Camp Grove to near Brimfield to near London
Mills, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Peoria, East Peoria, Bartonville, Chillicothe, West Peoria, Elmwood,
Bellevue, Princeville, Rome, Wyoming, Dunlap, Toulon, Hanna City,
Glasford, Trivoli, Brimfield, Bradford, West Jersey, Castleton and
Camp Grove.
This includes the following highways...
Interstate 474 between mile markers 0 and 8.
Interstate 74 between mile markers 68 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4118 8964 4115 8964 4115 8960 4092 8934
4092 8947 4079 8957 4070 8955 4069 8958
4060 8969 4054 8987 4062 8988 4063 8999
4105 8999 4124 8974 4124 8970
TIME...MOT...LOC 0737Z 270DEG 23KT 4100 8961 4081 8987 4071 9022
HAIL...<.75IN
WIND...60MPH
$$
Bak960
WWUS53 KILX 100746
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
246 AM CDT SUN JUN 10 2018
ILC123-143-175-100755-
/O.EXP.KILX.SV.W.0061.000000T0000Z-180610T0745Z/
Marshall-Stark-Peoria-
246 AM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL...STARK AND
PEORIA COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.
LAT...LON 4118 8964 4115 8964 4115 8960 4092 8934
4092 8947 4079 8957 4070 8955 4069 8958
4060 8969 4054 8987 4062 8988 4063 8999
4105 8999 4124 8974 4124 8970
TIME...MOT...LOC 0745Z 326DEG 23KT 4097 8958 4078 8984 4068 9019
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:04 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 10, 1:04 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 104 AM CDT Sun Jun 10 2018 .UPDATE... Issued at 939 PM CDT Sat Jun 9 2018 Updated short term to fine tune timing of potential precip after midnight. MCS to the NW slow to evolve into a more SE movement, and has been progressing more easterly so far. Better mid level lapse rates well out to the west, along the outflow near Des Moines. Previous model solutions have been very dominated by a southeastward progression by a strong cold pool dominance. So far, the storms are staying to the north along a weak boundary, invof a pocket of 40kts of 0-6km shear. Not particularly sold on any of the models at this point, and concerned with the line filling in to the NW of DVN. Evolution of storms in the next hour likely to show a better idea of whether it can gain strength with a SErn surge. && .SHORT TERM...(This evening through Sunday) ISSUED AT 315 PM CDT Sat Jun 9 2018 A complex forecast scenario is in store for central and southeast IL the next 24 hours due to various convective boundaries as well as opportunities for additional storms and models that can't get a grasp on the conditions. A very strong outflow, from an MCS that dove south into central IL this morning and was reinforced by additional convection from west central IL, has push completely through southeast IL. These storms are expected to exit central and southeast IL by 22-23z (5-6 pm CDT), leaving a cooler and rather stable airmass in their wake. Original thinking was for storms to move into the forecast area this evening. However, current observations and satellite/radar trends point to backing off on this until later. Scattered showers and t-storms could start to pop-up later this evening. With low level moisture transport fairly weak early tonight, the best potential for more widespread convection looks to be with the remnants of activity in north & northeast IA well after midnight. Similar to this morning, the storm propagation vectors spread the storms to the SE across the forecast area Sunday morning. The presence of low level boundaries to interact with periodic mid level shortwave trofs dropping from the WNW will focus additional convection in central IL Sunday afternoon and evening. .LONG TERM...(Sunday night through Saturday) ISSUED AT 241 PM CDT Sat Jun 9 2018 Sunday night into Monday morning, more of the same can be expected with scattered convection. However, much of the forecast area is expected to have partly sunny, very warm and humid conditions on Monday as a strong upper trough from the Pacific NW pushes the weakening upper ridge over our area. This will also set the stage for a cold front to push toward central IL Tuesday morning. Showers and thunderstorms are expected along and ahead of the front Monday night, and into eastern IL Tuesday. A less humid and more seasonal airmass is expected for midweek across the forecast area as high pressure settles across north central IL. This will be short lived however as a fast westerly upper flow will bring an upper impulse toward the Midwest Thursday, giving us another chance for showers/t-storms. The longer range models show some significant differences for late next week into the weekend regarding the upper level pattern. The GFS is much farther west with a digging upper level trough from Hudson Bay, keeping the Midwest cooler and wetter. The European and Canadian models keep the trough farther east, which allows for more upper level ridging - which translates to warmer temperatures and more spotty, isolated convection. For now, will side with the European/Canadian solution since it doesn't seem likely that an upper low/trough from Hudson Bay would dig that far south this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1259 AM CDT Sun Jun 10 2018 An MCV over northwest IL had a tail of thunderstorms extending sse to east of BMI. This band of convection should mostly miss the central IL airports with CMI being the next closest during next hour or so, but mostly passing north of CMI. The larger band of thunderstorms along I-80 in nw IL/Quad Cities is forecast to track ESE and could clip PIA and BMI after 10-11Z and possibly as far south as I-72 by 12-14Z. A lull in convection expected again from late morning through mid afternoon, then return chances of thunderstorms late afternoon into mid evening as airmass destabilizes during afternoon heating, starting from 21-23Z and lasting til 02-04Z. Brief MVFR conditions possible if thunderstorms occur. South winds 7-12 kts overnight to become sw at 10-15 kts during day Sunday and then variable around 6 kts after sunset Sunday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HJS SHORT TERM...Miller LONG TERM...Miller AVIATION...07
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 310 PM CDT Sat Jun 9 2018 ILZ027>031-036>038-040>042-047>051-101100- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 310 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Severe storms are expected this evening and into tonight across central Illinois west and northwest of I-55. Damaging winds and hail will be the primary threat. However, a brief tornado is possible northwest of the Illinois river early this evening. Frequent lightning and torrential rainfall will also be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A typical summer-time pattern is expected over the region into early next week with daily chances for thunderstorms through Tuesday. There is a marginal risk for strong to locally severe thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible between 4 and 10 pm. ILZ043>046-052>057-061>063-066>068-071>073-101100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt- Richland-Shelby-Vermilion- 310 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong thunderstorms will be possible through tonight. Although organized severe weather is not anticipated, the stronger storms will be capable of producing gusty winds, hail, frequent lightning and torrential rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A typical summer-time pattern is expected over the region into early next week with daily chances for thunderstorms through Tuesday. There is a marginal risk for strong to locally severe thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:43 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Tazewell, Woodford | 47 min |
| Jun 10, 3:29 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| Jun 10, 4:00 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jun 10, 9:11 AM CDT | Special Weather Statement | ILX | Logan | 49 min |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Peoria, Tazewell | 27 min |
| Jun 10, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell | 48 min |
| Jun 10, 1:16 PM CDT | Tornado Warning | ILX | McLean | 29 min |
| Jun 10, 1:37 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 38 min |
| Jun 10, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 38 min |
| Jun 10, 1:56 PM CDT | Tornado Warning | ILX | Champaign, DeWitt, McLean, Piatt | 34 min |
| Jun 10, 2:07 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 38 min |
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 48 min |
| Jun 10, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 45 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 37 min |
| Jun 10, 2:38 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 52 min |
| Jun 10, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 45 min |
| Jun 10, 3:13 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Jun 10, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 62 min |
| Jun 10, 3:51 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 54 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 38 min |
| Jun 10, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 20 min |
| Jun 10, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 35 min |
| Jun 10, 6:18 PM CDT | Special Weather Statement | ILX | Christian | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.